Alert archive / Delaware / Special Weather Statements in 2013
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Sep 2, 2013, 9:37 PM EDT for New Castle County, Delaware. It was in force for 53 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 2, 2013, 9:37 PM EDT (01:37 UTC)
- Expired
- Sep 2, 2013, 10:30 PM EDT
- In force
- 53 min
- Issued by
- NWS Philadelphia/Mount Holly
County New Castle County, DE
The radar
The Dover AFB radar (KDOX), 93 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 2, 9:40 PM EDT | HAIL 0.5 | Newark, DE | HAIL UP TO A HALF INCH IN DIAMETER REPORTED IN NEWARK. |
| Sep 2, 9:47 PM EDT | HAIL 0.25 | Wilmington, DE | PEA SIZE HAIL REPORTED IN WILMINGTON. |
| Sep 2, 9:55 PM EDT | TSTM WND GST 45 | Wilmington Airport, DE | A 45 MPH THUNDERSTORM WIND GUST WAS MEASURED AT THE NEW CASTLE COUNTY AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 1.6 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1413 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1475 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
641
WWUS81 KPHI 030137
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
937 PM EDT MON SEP 2 2013
DEZ001-NJZ016-030230-
NEW CASTLE DE-SALEM NJ-
937 PM EDT MON SEP 2 2013
...A STRONG THUNDERSTORM WITH FREQUENT CLOUD TO GROUND LIGHTNING AND
GUSTY WINDS WILL AFFECT NORTHERN NEW CASTLE AND NORTHWESTERN SALEM
COUNTIES...
AT 935 PM EDT...A STRONG THUNDERSTORM WAS NEAR NORTH STAR...MOVING
SOUTHEAST AT 25 MPH.
WIND GUSTS UP TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS.
THIS STORM WILL BE NEAR NEWPORT AROUND 950 PM...WILMINGTON MANOR
AROUND 1000 PM...PENNSVILLE AROUND 1010 PM AND PORT PENN AROUND 1020
PM.
LAT...LON 3980 7571 3983 7563 3976 7547 3975 7547
3967 7533 3953 7553 3954 7554 3957 7552
3959 7555 3957 7556 3952 7555 3950 7558
3968 7579 3972 7579
$$
FORECASTER: GORSEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Sep 2, 7:08 PM EDT, 2 hours 29 minutes earlier.
Area forecast discussion, Sep 2, 7:08 PM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 708 PM EDT MON SEP 2 2013 .SYNOPSIS... A COLD FRONT APPROACHING FROM THE NORTHWEST WILL MOVE THROUGH THE AREA ON TUESDAY MORNING. A HIGH PRESSURE SYSTEM WILL BRIEFLY BUILD OVER THE REGION ON WEDNESDAY. A RE-ENFORCING COLD FRONT SHOULD MOVE ACROSS THE AREA ON THURSDAY FOLLOWED BY A CENTRAL CANADIAN HIGH PRESSURE SYSTEM FOR THE END OF THE WEEK. ANOTHER COLD FRONT IS EXPECTED TO PASS THROUGH THE NORTHEAST ON SUNDAY WITH ANOTHER CANADIAN HIGH PRESSURE SYSTEM FOLLOWING ON MONDAY. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... SCATTERED SHOWERS AND THUNDERSTORMS EXTENDED FROM THE MIDDLE AND LOWER PARTS OF THE SUSQUEHANNA RIVER VALLEY IN PENNSYLVANIA TO THE LEHIGH VALLEY REGION AROUND 700 PM. THE CONVECTION WAS LOCATED IN AN AREA OF INSTABILITY THAT WAS OUT AHEAD OF AN APPROACHING COLD FRONT. THE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DISSIPATE GRADUALLY WITH THE LOSS OF DAYTIME HEATING. WE HAVE LOWERED THE CHANCES FOR PRECIPITATION IN MUCH OF OUR REGION FOR THIS EVENING AND OVERNIGHT BASED ON THE TREND AND THE PRECIPITATION COVERAGE AT 700 PM. THE COLD FRONT EXTENDED ACROSS WESTERN NEW YORK, WESTERN PENNSYLVANIA AND DOWN THE OHIO RIVER VALLEY EARLY THIS EVENING. IT WILL CONTINUE TO PROGRESS TO THE EAST AND IT SHOULD BEGIN TO MOVE INTO OUR REGION TOWARD MORNING. THE CONVECTION ALONG THE FRONT SHOULD ALSO WEAKEN THIS EVENING WITH PERHAPS SCATTERED SHOWERS REACHING OUR FORECAST AREA LATE TONIGHT. EVEN WITH THE COLD FRONT NEARING US, THE WIND IS EXPECTED TO REMAIN RATHER LIGHT DURING THE NIGHTTIME HOURS. THERE WILL BE ABUNDANT LOW LEVEL MOISTURE, ESPECIALLY AT THOSE LOCATIONS THAT RECEIVED HEAVY RAINFALL TODAY. AS A RESULT, WE HAVE MENTIONED PATCHY FOG FOR LATE TONIGHT. MINIMUM TEMPERATURES ARE FORECAST TO BE MAINLY IN THE UPPER 60S AND LOWER 70S. READINGS IN THE LOWER AND MIDDLE 60S ARE POSSIBLE IN OUR NORTHWESTERN COUNTIES WITH THE ARRIVAL OF THE COLD FRONT. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/... A MUCH BETTER DAY IS IN STORE ON TUESDAY AS HIGH PRESSURE BUILDS IN FROM THE W. SOME GUID INDICATES THERE COULD BE SOME LINGERING PRECIP IN THE MRNG (MAINLY DUE TO THE PROXIMITY OF THE FRONT), BUT QPF WILL BE LIGHT. SO, FOR NOW WILL KEEP SLIGHT CHCS ERLY AND THEN NO POPS FOR THE AFTN/EVE, BUT CERTAINLY NOTHING LIKE TODAY. WITH MORE SUNSHINE, EXPECT TEMPS TO REBOUND INTO THE MID-UPPER 80S, HOWEVER, IT WILL BE NOTICEABLY MORE COMFORTABLE WITH DEW POINTS FALLING THRU THE 60S AND EVEN INTO THE 50S BY MID-LATE AFTN. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... THE GFS INITIALIZATION CONTINUES TO BE SHARPER THAN THE WRF- NMMB. OVERALL THIS 12Z MODEL RUN WAS PRETTY CONSISTENT WITH RECENT PREVIOUS RUNS AND THE MEDIUM RANGE MODELS WERE OVERALL FAIRLY CLOSE. PLEASE REFER TO PMDHMD AS THE OP GFS RUN IS CLOSE TO THE MODEL CONSENSUS MEAN AND WILL BE GIVEN HIGHER WEIGHT THAN AVERAGE. THE HIGHEST IMPACTING WEATHER IS IN THE NEAR AND SHORT TERM WITH GENERALLY DRY WEATHER WITH AROUND SEASONABLE TEMPERATURES RETURNING. THERE WILL BE A PAIR OF COLD FRONTAL PASSAGES, BUT BOTH LOOK TO HAVE A MINIMAL IMPACT AT THIS JUNCTURE. TUESDAY NIGHT WILL CONTINUE THE FIRST LEG DOWNWARD OF TEMPERATURES AND DEW POINTS IN THE LONG TERM. THE LONG WAVE TROF IS YET TO CLEAR OUR CWA AT THE START OF THE EVENING, SO WE CONTINUED THE IDEA WITH PVA INTO PART OF THE NIGHT OF KEEPING SOME CLOUDINESS PRESENT IN THE HIGHER TERRAIN NORTH. THE OVERALL GRADIENT IS FORECAST TO WEAKEN AS WE PROGRESS THROUGH THE NIGHT. DONT KNOW IF THIS IS GOING TO BE THE CASE WITH THE DNVA 2ND HALF OF THE NIGHT. THUS WE WILL OPT FOR SLIGHTLY MORE MIXING AND THUS AN AVERAGE OF STAT GUIDANCE FOR MIN TEMPERATURES. THE NEXT HIGH PRESSURE SYSTEM SHOULD BE CRESTING OUR AREA ON WEDNESDAY. FORECAST MOISTURE IS EXTREMELY MEAGER AND THE FCST CONVECTIVE TEMPERATURE IS IN THE 100S. PLENTY OF SUNSHINE EXPECTED. STAT GUIDANCE LOOKS PRETTY GOOD GIVEN FCST 925 MB AND 850MB TEMPS AND ALSO EXPECTED WARMING ALOFT AS THE DAY CONTINUES. THE NEXT COLD FRONT IS FORECAST TO APPROACH ON WEDNESDAY NIGHT. THIS IS THE REVERSE WHERE MOST OF THE NIGHT SHOULD BE ON THE CLEAR SKIES AND LIGHTER WINDS. STAT GUIDANCE LOOKS A BIT TOO HIGH (BANKING ON THE CLOUDS) AND WE WENT BELOW IT. WE DID KEEP THE THURSDAY FCST DRY WITH THE NEXT CFP. GREATER CONFIDENCE NORTH THAN SOUTH BASED ON THE CURRENT TIMING OF THE FRONT. SOUTH THE FORECAST MLCAPE (IF THERE IS ANY DEPENDING UPON YOUR MODEL OF CHOICE) IS NOT IMPRESSING US AND HAS NOT REACHED THE POINT WHERE WE ARE UNCOMFORTABLE LEAVING THE GRIDS/FCST DRY. TO THAT END, THE FORECAST MOISTURE RECOVERY IS NOT ROBUST. THE FCST JET IS DECENT AS IS THE FCST MID LEVEL QVEC CONVERGENCE, SO WE WILL HAVE TO MONITOR THE MOISTURE RETURN IN THE DAYS AHEAD AS WE HAVE MORE CONFIDENCE ON THE FORMER THAN THE LATTER. WE LIKE THE HIGHER STAT GUIDANCE FOR MAX TEMPS GIVEN THE SLIGHTLY SLOWER TIMING OF THE CFP. THEN ANOTHER REINFORCING SHOT OF CANADIAN AIR FOR THE END OF THE WEEK IS EXPECTED. FRIDAY WILL LIKELY BE RELATIVE TO NORMAL THE COOLEST DAY OF THE LONG TERM. THERE MAY BE TOO MUCH OF A GRADIENT ON THU NGT TO TOTALLY DECOUPLE, MORE LIKELY TO OCCUR ON FRIDAY NIGHT IN WHICH MINS ARE FCST TO BE 5-15F LOWER THAN URBAN AREAS AND LOCALES RIGHT ALONG THE IMMEDIATE SHORE. SATURDAY WE SHOULD START MODERATING PRECEDING THE NEXT CFP. THE SUNDAY CFP DOES NOT LOOK THAT FOREBODING EITHER. POPS WERE BASED ON AN HPC/CONTINUITY BLEND. ITS A LONG WAY OUT, BUT CURRENTLY DO NOT SUPPORT THUNDER. WE STAYED CLOSER TO THE HIGH END OF STAT GUIDANCE BASED ON EXPECTED MAXS ON FRIDAY AND SATURDAY, SHOULD NOT BE LOWER. THEN A RETURN OF SLIGHTLY COOLER TEMPERATURES ON MONDAY. THE UPSHOT FOR THE LONG TERM, NO DEW POINTS AS HUMID AS THEY HAVE BEEN THE PAST COUPLE OF DAYS. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. CONDITIONS WERE VFR AT ALL EIGHT OF OUR TAF SITES AT 2300Z. THE SHOWERS AND THUNDERSTORMS THAT WERE AROUND KABE AND KRDG AND IN AREAS TO THE WEST SHOULD CONTINUE TO WEAKEN AND DISSIPATE WITH THE LOSS OF DAYTIME HEATING. ABUNDANT LOW LEVEL MOISTURE IN OUR REGION MAY RESULT IN THE DEVELOPMENT OF AREAS OF LOW CLOUDS AND FOG DURING THE NIGHT. A COLD FRONT FROM THE NORTHWEST IS FORECAST TO ARRIVE ON TUESDAY MORNING. IT WILL BRING DRY AIR AND VFR CONDITIONS TO OUR REGION FOR MUCH OF TUESDAY. A LIGHT WIND OVERNIGHT IS EXPECTED TO BECOME NORTHWEST FOR TUESDAY AND IT SHOULD INCREASE AROUND 8 TO 12 KNOTS. OUTLOOK... TUESDAY NIGHT THROUGH SATURDAY...VFR CONDITIONS EXPECTED. POSSIBLY SOME FOG RELATED RESTRICTIONS ON FRIDAY AND SATURDAY MORNINGS IN RURAL AIRPORTS. && .MARINE... RELATIVELY QUIET CONDS ON THE AREA WATERS WITH A SWLY FLOW GENLY 10 KTS OR LESS WITH GUSTS 10 TO 15 KT RANGE. THE WIND WILL BECOME W THEN NW AT THE SAME SPEED BY TUE AFTN AS A CDFNT WORKS ITS WAY THRU THE CSTL WATERS. SEAS WILL GENLY BE AROUND 3 FT. NO HEADLINES ARE ANTICIPATED THRU THE NR AND SHORT TERM PDS. OUTLOOK... NO SCA CONDITIONS ARE EXPECTED FOR THE REMAINDER OF THIS WEEK. WINDS WILL BE GENERALLY NORTHWEST AND SOMEWHAT STRONGER BEHIND COLD FRONTS ON TUESDAY NIGHT AND AGAIN ON THURSDAY NIGHT, BUT NOT EXPECTED TO REACH SCA CRITERIA. EVEN LIGHTER WINDS AND LOWER SEAS EXPECTED AS HIGH PRESSURE SYSTEMS BUILD OVER THE AREA WATERS ON WEDNESDAY AND SATURDAY. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...AMC/GIGI NEAR TERM...IOVINO SHORT TERM...NIERENBERG LONG TERM...GIGI AVIATION...AMC/GIGI/IOVINO MARINE...AMC/GIGI/NIERENBERG
Hazardous weather outlook, Sep 2, 6:48 PM EDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 648 PM EDT MON SEP 2 2013 PAZ060>062-101>106-032300- BERKS-LEHIGH-NORTHAMPTON-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 648 PM EDT MON SEP 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS THIS EVENING MAY BRING A BRIEF PERIOD OF HEAVY RAINFALL WHICH COULD LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>024-027-PAZ054- 055-070-071-032300- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-SOUTHEASTERN BURLINGTON-CARBON-MONROE- DELAWARE-PHILADELPHIA- 648 PM EDT MON SEP 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-032300- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 648 PM EDT MON SEP 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 2, 6:57 PM EDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
657 PM EDT MON SEP 2 2013
PAZ103-022345-
WESTERN MONTGOMERY PA-
657 PM EDT MON SEP 2 2013
...A STRENGTHENING THUNDERSTORM WILL AFFECT NORTHWESTERN MONTGOMERY
COUNTY...
AT 654 PM EDT...A STRENGTHENING THUNDERSTORM WAS NEAR BALLY...MOVING
SOUTHEAST AT 15 MPH.
WIND GUSTS UP TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS.
THIS STORM WILL BE NEAR RED HILL AROUND 710 PM...GREEN LANE AROUND
720 PM AND SCHWENKSVILLE AROUND 740 PM.
LAT...LON 4035 7562 4044 7554 4044 7552 4028 7528
4021 7556
FORECASTER: GORSESpecial weather statement, Sep 2, 7:59 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
759 PM EDT MON SEP 2 2013
PAZ101-102-030045-
EASTERN CHESTER PA-WESTERN CHESTER PA-
759 PM EDT MON SEP 2 2013
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CHESTER COUNTY...
AT 755 PM EDT...A STRONG THUNDERSTORM WAS NEAR NEW HOLLAND...MOVING
SOUTHEAST AT 25 MPH.
WIND GUSTS TO AROUND 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS
STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM HAS PRODUCED SOME WIND DAMAGE IN LEBANON COUNTY EARLIER,
THEREFORE REMAIN ALERT FOR POSSIBLE WARNINGS.
LAT...LON 3997 7600 4004 7594 4011 7595 4012 7593
4014 7589 4014 7586 4002 7545 3976 7576
3991 7600
FORECASTER: GORSESpecial weather statement, Sep 2, 8:17 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
817 PM EDT MON SEP 2 2013
PAZ101-102-030115-
EASTERN CHESTER PA-WESTERN CHESTER PA-
817 PM EDT MON SEP 2 2013
...A STRONG THUNDERSTORM WITH FREQUENT CLOUD TO GROUND LIGHTNING AND
GUSTY WINDS WILL AFFECT CENTRAL CHESTER COUNTY...
AT 812 PM EDT...A STRONG THUNDERSTORM WAS NEAR HONEY BROOK...MOVING
SOUTHEAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO PENNY SIZE ARE POSSIBLE WITH
THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS.
THIS STORM WILL BE NEAR ATGLEN AROUND 820 PM...PARKESBURG AROUND 830
PM...COATESVILLE...SOUTH COATESVILLE...GLENMOORE...AND GLENMOORE
AROUND 840 PM...THORNDALE...AND MODENA AROUND 850 PM AND MARSHALLTON
AROUND 900 PM.
LAT...LON 4004 7594 4011 7595 4012 7593 4015 7586
4008 7540 3979 7572 3994 7600 3997 7600
FORECASTER: GORSESpecial weather statement, Sep 2, 8:56 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
856 PM EDT MON SEP 2 2013
DEZ001-PAZ101-102-030145-
EASTERN CHESTER PA-NEW CASTLE DE-WESTERN CHESTER PA-
856 PM EDT MON SEP 2 2013
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN NEW CASTLE AND
SOUTHERN CHESTER COUNTIES...
AT 855 PM EDT...A STRONG THUNDERSTORM WAS NEAR SOUTH COATESVILLE...
MOVING EAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.
THIS STORM WILL BE NEAR TOUGHKENAMON AROUND 910 PM...MARSHALLTON
AROUND 920 PM...WEST CHESTER AROUND 930 PM AND WESTTOWN AROUND 940
PM.
LAT...LON 3988 7599 3991 7600 4007 7591 3996 7550
3990 7555 3988 7560 3985 7560 3971 7573
3987 7601
FORECASTER:Special weather statement, Sep 2, 8:58 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
858 PM EDT MON SEP 2 2013
DEZ001-PAZ101-102-030145-
EASTERN CHESTER PA-NEW CASTLE DE-WESTERN CHESTER PA-
858 PM EDT MON SEP 2 2013
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN NEW CASTLE AND
SOUTHERN CHESTER COUNTIES...
AT 855 PM EDT...A STRONG THUNDERSTORM WAS NEAR SOUTH
COATESVILLE...MOVING EAST SOUTHEAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO HALF INCH IN DIAMETER ARE
POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS.
THIS STORM WILL BE NEAR TOUGHKENAMON AROUND 910 PM...MARSHALLTON
AROUND 920 PM...WEST CHESTER AROUND 930 PM AND WESTTOWN AROUND 940
PM.
LAT...LON 3988 7599 3991 7600 4007 7591 3996 7550
3990 7555 3988 7560 3985 7560 3971 7573
3987 7601
FORECASTER: GORSE
REISSUED FOR ADJUSTMENTS TO THE WORDING.Special weather statement, Sep 2, 9:37 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
937 PM EDT MON SEP 2 2013
DEZ001-NJZ016-030230-
NEW CASTLE DE-SALEM NJ-
937 PM EDT MON SEP 2 2013
...A STRONG THUNDERSTORM WITH FREQUENT CLOUD TO GROUND LIGHTNING AND
GUSTY WINDS WILL AFFECT NORTHERN NEW CASTLE AND NORTHWESTERN SALEM
COUNTIES...
AT 935 PM EDT...A STRONG THUNDERSTORM WAS NEAR NORTH STAR...MOVING
SOUTHEAST AT 25 MPH.
WIND GUSTS UP TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS.
THIS STORM WILL BE NEAR NEWPORT AROUND 950 PM...WILMINGTON MANOR
AROUND 1000 PM...PENNSVILLE AROUND 1010 PM AND PORT PENN AROUND 1020
PM.
LAT...LON 3980 7571 3983 7563 3976 7547 3975 7547
3967 7533 3953 7553 3954 7554 3957 7552
3959 7555 3957 7556 3952 7555 3950 7558
3968 7579 3972 7579
FORECASTER: GORSEThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 10:51 PM EDT | Special Weather Statement | PHI | Warren | 39 min |
| Sep 2, 11:27 PM EDT | Special Weather Statement | PHI | Warren | 63 min |
| Sep 2, 11:31 PM EDT | Severe Thunderstorm Warning | PHI | Morris, Warren | 59 min |
| Sep 3, 12:22 AM EDT | Special Weather Statement | PHI | Morris | 53 min |
| Sep 3, 12:40 AM EDT | Areal Flood Advisory | PHI | Morris, Sussex, Warren | 3 hr |
| Sep 3, 12:47 AM EDT | Areal Flood Advisory | PHI | Morris, Sussex, Warren | 3 hr |
| Sep 2, 8:17 PM EDT | Special Weather Statement | PHI | Chester | 58 min |
| Sep 2, 8:56 PM EDT | Special Weather Statement | PHI | Chester | 49 min |
| Sep 2, 8:58 PM EDT | Special Weather Statement | PHI | Chester | 47 min |
Nearby
Special Weather Statements in Delaware, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.